Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 75, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 14, 2013, 3:53 PM MDT for Adams County, Denver County, Weld County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2013, 3:53 PM MDT (21:53 UTC)
- Expired
- Sep 14, 2013, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, CO, Denver County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS55 KBOU 142153
FFWBOU
COC001-031-123-150045-
/O.NEW.KBOU.FF.W.0075.130914T2153Z-130915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
353 PM MDT SAT SEP 14 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO...
WESTERN ADAMS COUNTY IN NORTHEAST COLORADO...
NORTHERN DENVER COUNTY IN NORTHEAST COLORADO...
* UNTIL 645 PM MDT
* AT 348 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER AURORA
AND THE SOUTHWEST PART OF WELD COUNTY PRODUCING HEAVY RAIN.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN THESE TWO
STORMS THAT WILL PRODUCE ADDITIONAL RAINFALL. THE HEAVY RAIN
FALLING ON SATURATED SOILS WILL PRODUCE FAST RISES ON STREAMS AND
FLOODING OF ROADWAYS...UNDERPASSES...FIELDS AND OTHER URBAN AREAS.
FLASH FLOODING WILL BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHEASTERN DENVER...NORTHWESTERN AURORA...THORNTON...COMMERCE
CITY...NORTHEASTERN NORTHGLENN...BRIGHTON...ERIE...FIRESTONE...
DENVER INTERNATIONAL AIRPORT...FREDERICK...FORT LUPTON...
LOCHBUIE...DACONO...MEAD...PLATTEVILLE AND BARR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN RAIN BEGINS FALLING...FLOODING WILL FOLLOW SHORTLY AFTER THAT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4024 10470 3974 10468 3974 10494 4000 10498
4000 10496 4004 10496 4004 10498 4003 10498
4003 10499 4020 10503
$$
DANKERS2 follow-up statements
960 WGUS75 KBOU 142305 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 505 PM MDT SAT SEP 14 2013 COC123-142309- /O.CAN.KBOU.FF.W.0075.000000T0000Z-130915T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WELD CO- 505 PM MDT SAT SEP 14 2013 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WELD COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3996 10469 3974 10468 3974 10494 3983 10495 $$ COC001-031-150045- /O.CON.KBOU.FF.W.0075.000000T0000Z-130915T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS CO-DENVER CO- 505 PM MDT SAT SEP 14 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHWESTERN ADAMS AND NORTHERN DENVER COUNTIES... AT 459 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. BETWEEN ONE AND TWO INCHES OF RAINFALL HAS BEEN MEASURED OVER THE NORTHERN PARTS OF AURORA AND OVER PENA BOULEVARD SINCE 4 PM. THUNDERSTORMS ARE NOW PRODUCING HEAVY RAIN OVER DENVER INTERNATIONAL AIRPORT AND THE EASTERN PARTS OF AURORA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NORTHEASTERN DENVER...NORTHWESTERN AURORA...COMMERCE CITY AND DENVER INTERNATIONAL AIRPORT. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT DRIVE CARS THROUGH FLOODED SECTIONS OF ROAD. TRAVEL IS ALSO DISCOURAGED. STAY OFF OF THE ROADS UNLESS TRAVEL IS ABSOLUTELY NECESSARY. ALSO...STAY AWAY FROM FAST MOVING STREAMS OR WATERWAYS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3996 10469 3974 10468 3974 10494 3983 10495 $$ DANKERS
640 WGUS75 KBOU 150017 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 617 PM MDT SAT SEP 14 2013 COC001-031-150045- /O.CON.KBOU.FF.W.0075.000000T0000Z-130915T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS CO-DENVER CO- 617 PM MDT SAT SEP 14 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHWESTERN ADAMS AND NORTHERN DENVER COUNTIES... AT 608 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NORTHEASTERN DENVER...NORTHWESTERN AURORA...COMMERCE CITY AND DENVER INTERNATIONAL AIRPORT. SAND CREEK HAS RISEN ABOVE FLOOD STAGE IN PLACES. AT 611 PM MDT...THE SAND CREEK WATER LEVEL AT SAND CREEK PARK IN ADAMS COUNTY WAS AT 6.68 FEET. FLOOD STAGE WAS 6.5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3996 10469 3974 10468 3974 10494 3983 10495 $$ TH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:12 PM MDT, 41 minutes earlier.
Area forecast discussion, Sep 14, 3:12 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 312 PM MDT SAT SEP 14 2013 .SHORT TERM...FAIRLY DECENT COVERAGE OF STORMS HAVE ALREADY DEVELOPED OVER THE FOOTHILLS WITH A FEW PRODUCING HEAVY RAIN AND RAINFALL RATES UP TO AN INCH IN 30 MINUTES OR LESS. STILL SOME HIGHER STABILITY OVER THE PLAINS AS DENVER CONVECTIVE TEMP IS 80 DEGREES. GIVEN EXPECTED OUTFLOW BOUNDARIES EXPECT THUNDERSTORMS ALSO TO DEVELOP ON THE PLAINS BY EVENING. THE BROAD UPPER LOW IS STILL OVER UTAH WITH QUITE A BIT OF ENERGY ALREADY MOVING INTO OUR AREA AHEAD OF THE MAIN LOW WITH SOME WEAK QG ASCENT. THE FLOW ALOFT HAS INCREASED FROM THE SOUTHWEST MORE WITH SHALLOW UPSLOPE DEVELOPING FROM THE NORTHEAST BASED ON PLATTEVILLE. THE UPPER LOW GRADUALLY WEAKENS OVER OUR AREA BUT A WEAK COLD FRONT WILL RESULT IN MORE UPSLOPE FLOW DEVELOPING LATER TONIGHT AND SUNDAY. AIRMASS BECOMES SATURATED ON SUNDAY WITH CONTINUED WEAK UPSLOPE FLOW. THIS SHOULD RESULT IN A MORE STRATIFORM RAIN EVENT OVER THE MOUNTAINS AND ADJACENT PLAINS. HAVE INCREASED POPS TO LIKELY OVER THE ADJACENT PLAINS. MODEL QPF IS QUITE VARIED BUT ARE SHOWING SIGNIFICANT RAINFALL OVER THE FOOTHILLS...WITH A VARIETY OF AMOUNTS ANYWHERE FROM 1 TO 4 INCHES BY SUNDAY EVENING. .LONG TERM...LOW LEVEL UPSLOPE AND SOME WEAK QG ASCENT ALOFT WILL KEEP THE THREAT OF PRECIPITATION GOING INTO SUNDAY EVENING AND EARLY MONDAY. AS THE UPPER WAVE PASSES BY DURING THE DAY MONDAY... LEE TROUGHING WILL KICK IN AND DRIER AIR WILL OVERSPREAD THE CWA. TUESDAY SHOULD BE MORE NORMAL AS THE STATE WILL BE BETWEEN SYSTEMS WITH GENERALLY SCATTERED HIGHER TERRAIN CONVECTIVE ACTIVITY IN THE AFTERNOON/EVENING. SOME DIFFERENCES OF OPINION AMONGST THE MODELS REGARDING THE STRENGTH OF THE MIDWEEK TROUGH. SHOULD SEE AN INCREASE IN THE WINDS AHEAD OF THIS SYSTEM IN THE HIGH COUNTRY TUESDAY AND WEDNESDAY ALONG WITH SOME SHOWER ACTIVITY THERE. STRONG SUBSIDENCE BEHIND THE SYSTEM FOR DRIER CONDITIONS TOWARDS THE END OF THE WEEK. AFTER COOL CONDITIONS ON MONDAY TEMPERATURES SHOULD BE AROUND NORMAL OR JUST ABOVE FOR MUCH OF THE WORK WEEK. && .AVIATION...NO CHANGES PLANNED WITH A WINDOW FOR THUNDERSTORMS INTO THIS EVENING THEN POSSIBLY A BREAK UNTIL THE UPSLOPE FLOW DEEPENS A BIT LATER TONIGHT. A MORE UNIFORM RAIN EVENT EXPECTED FOR MUCH OF THE DAY ON SUNDAY WITH CONTINUED RAIN AND LOW CEILINGS AND IFR/MVFR CONDITIONS. && .HYDROLOGY...EXPANDED FLASH FLOOD WATCH TO EXTEND FURTHER EAST TO COVER THE DENVER AREA...WESTERN WELD...AND EXTENDING SOUTH THROUGH THE PALMER DIVIDE. WITH THUNDERSTORMS...COULD SEE SOME HEAVY RAIN PRODUCERS WITH RAINFALL RATES OVER AN INCH IN 30 MINUTES OR LESS. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR COZ033>036- 038>041-043. && SHORT TERM...ENTREKIN LONG TERM....ET AVIATION...ENTREKIN
Hazardous weather outlook, Sep 14, 12:36 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1236 PM MDT SAT SEP 14 2013 COZ030>051-151845- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1236 PM MDT SAT SEP 14 2013 ...FLASH FLOOD WATCH HAS BEEN EXPANDED AND WILL INCLUDE ALL THE FOLLOWING AREAS...MOUNTAINS...FRONT RANGE FOOTHILLS...ADJACENT PLAINS AND PALMER DIVIDE FOR THIS AFTERNOON THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE MOUNTAINS...AND THEN SPREAD OVER THE NORTHEAST PLAINS LATER THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE UP TO AN INCH OF RAIN IN LESS THAN 45 MINUTES IN SOME LOCATIONS. WITH SATURATED GROUNDS ALREADY IN THE FLASH FLOOD WATCH AREA...FURTHER FLASH FLOODING MAY OCCUR. FOR TONIGHT...A COOL FRONT WILL MOVE INTO NORTHEAST COLORADO AND INCREASE UPSLOPE FLOW. THIS WILL LEAD TO MORE RAIN AND A FEW THUNDERSTORMS IN AND NEAR THE NORTHERN FOOTHILLS AND IN THE MOUNTAINS NORTH OF I-70. ADDITIONAL RAINFALL AMOUNTS BY 6 AM SUNDAY MORNING COULD RANGE FROM ONE HALF INCH TO TWO INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND A FEW THUNDERSTORMS WILL BE LIKELY OVER THE MOUNTAINS AND FOOTHILLS SUNDAY AND SUNDAY NIGHT...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE PLAINS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER THE HIGHER TERRAIN WITH THE THREAT FOR FLASH FLOODING. THE THREAT OF RAIN MAY LINGER INTO EARLY MONDAY AND ANOTHER SYSTEM MAY BRING A THREAT OF PRECIPITATION BACK TO THE MOUNTAINS ON TUESDAY. WEDNESDAY THROUGH FRIDAY LOOK TO BE GENERALLY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE APPRECIATED.
In the hours before
Special weather statement, Sep 14, 3:37 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 337 PM MDT SAT SEP 14 2013 COZ038-142215- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- 337 PM MDT SAT SEP 14 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD COUNTY UNTIL 415 PM MDT. AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CARR...OR 27 MILES NORTHEAST OF FORT COLLINS...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARR AND ROCKPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4080 10492 4098 10492 4099 10460 4083 10465 TIME...MOT...LOC 2136Z 023DEG 7KT 4093 10485 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:49 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Sep 13, 9:13 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 92 min |
| Sep 14, 1:45 AM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Sep 14, 4:30 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 40 hr |
| Sep 14, 7:50 AM MDT | Areal Flood Warning | BOU | Boulder, Broomfield, Clear Creek, Gilpin, Jefferson, Larimer and 2 more | 12 hr |
| Sep 14, 12:50 PM MDT | Flash Flood Warning | BOU | Clear Creek, Jefferson | 3 hr |
| Sep 14, 2:09 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 14, 2:29 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Sep 14, 2:54 PM MDT | River Flood Warning | BOU | Sedgwick | 7 days |
| Sep 14, 2:57 PM MDT | Flash Flood Warning | BOU | Douglas, Elbert | 3 hr |
| Sep 14, 3:23 PM MDT | Flash Flood Warning | BOU | Arapahoe | 3 hr |
| Sep 14, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 37 min |
| Sep 14, 4:23 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 3 hr |
| Sep 14, 4:39 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
| Sep 14, 4:51 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Sep 14, 5:57 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.